Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 147, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 28, 2011, 9:55 PM EDT for Accomack County, Northampton County, Virginia. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 9:55 PM EDT (01:55 UTC)
- Expired
- Jun 28, 2011, 10:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Accomack County, VA, Northampton County, VA
The radar
The Dover AFB radar (KDOX), 115 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 10:12 PM EDT | TSTM WND DMG | Bloxom, VA | LARGE LIMB DOWN IN YARD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
260
WUUS51 KAKQ 290155
SVRAKQ
VAC001-131-290245-
/O.NEW.KAKQ.SV.W.0147.110629T0155Z-110629T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
955 PM EDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ACCOMACK COUNTY IN SOUTHEAST VIRGINIA...
NORTH CENTRAL NORTHAMPTON COUNTY IN EASTERN VIRGINIA...
* UNTIL 1045 PM EDT
* AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF ONLEY...OR 7 MILES NORTH OF EXMORE...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ONANCOCK...ONLEY...PARKSLEY...MELFA...WACHAPREAGUE...LOCUSTVILLE...
TASLEY...ACCOMAC...CLAM...GUILFORD...BLOXOM...NELSONIA...MODEST
TOWN...SANFORD...MAPPSVILLE...HALLWOOD...TEMPERANCEVILLE...
ASSAWOMAN...WALLOPS ISLAND AND OAK HALL.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3786 7534 3785 7538 3788 7541 3784 7547
3779 7551 3767 7557 3750 7581 3761 7593
3770 7587 3782 7576 3781 7575 3786 7570
3787 7571 3799 7561 3791 7531
TIME...MOT...LOC 0155Z 231DEG 24KT 3765 7576
WIND...HAIL 60MPH 1.00IN
$$
SCALORA1 follow-up statement
321
WWUS51 KAKQ 290237
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1037 PM EDT TUE JUN 28 2011
VAC001-131-290247-
/O.EXP.KAKQ.SV.W.0147.000000T0000Z-110629T0245Z/
NORTHAMPTON VA-ACCOMACK VA-
1037 PM EDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR ACCOMACK AND NORTH CENTRAL
NORTHAMPTON COUNTIES WILL EXPIRE AT 1045 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
FROM HAIL OR DAMAGING WINDS. HOWEVER HEAVY RAIN IS STILL POSSIBLE
WITH THIS THUNDERSTORM.
DANGEROUS CLOUD TO GROUND LIGHTNING CAN STILL OCCUR WITH THESE
STORMS.
LAT...LON 3786 7534 3785 7538 3788 7541 3784 7547
3779 7551 3767 7557 3750 7581 3761 7593
3770 7587 3782 7576 3781 7575 3786 7570
3787 7571 3799 7561 3791 7531
TIME...MOT...LOC 0237Z 231DEG 24KT 3783 7548
$$
SCALORAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:46 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 28, 7:46 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
746 PM EDT TUE JUN 28 2011
.SYNOPSIS...
A COLD FRONT CROSSES THE MID ATLANTIC TONIGHT. HIGH PRESSURE
BUILDS IN FROM THE WEST WEDNESDAY...AND SETTLES OFF THE SOUTHEAST
COAST LATER IN THE WEEK. A STRONG UPPER LEVEL RIDGE OF HIGH
PRESSURE BUILDS INTO THE REGION NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A WARM AND HUMID AIRMASS REMAINS IN PLACE OVER THE FORECAST AREA
THIS AFTERNOON. SCATTERED THUNDERSTORMS HAVE QUICKLY DEVELOPED
ACROSS WESTERN AND CENTRAL VA BETWEEN 18 AND 19Z. A MORE ORGANIZED
LINE IS IN THE EXTREME WESTERN PORTION OF THE STATE CLOSER TO THE
LEADING EDGE OF A COLD FRONTAL ZONE...WITH LESS ORGANIZED ACTIVITY
FARTHER EAST. ANY THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING
COULD PRODUCE STRONG WIND GUSTS AND HAIL...AND SPC HAS INCLUDED MOST
OF THE AREA TO A SLIGHT RISK FOR SEVERE STORMS. PW ON THE 12Z KWAL
SOUNDING WAS 1.7 IN...AND THE LATEST PW ANALYSIS HAS VALUES OF 1.7-2
IN...SO THIS COMBINED WITH A WEAK WIND PROFILE WILL PRODUCE A
POTENTIAL FOR VERY HEAVY RAIN IN ANY SHOWERS OR STORMS. 1 HR FFG IS
MAINLY AROUND 3 IN/HR FOR MUCH OF THE AREA...SO FLOODING IS NOT
EXPECTED TO BE A MAJOR ISSUE. ALTHOUGH LOCALIZED NUISANCE LOW-LYING
AREA/POOR DRAINAGE FLOODING COULD OCCUR.
THE COLD FRONT MOVES INTO THE REGION TONIGHT AND SLOWS DOWN AS THE
UPPER TROUGH AXIS LAGS TO THE WEST. THERE APPEARS TO BE A DECENT
CHANCE OF RAIN FOR THE EASTERN ZONES OVERNIGHT...ALTHOUGH THOSE
AREAS HAVE MANAGED TO AVOID RAIN RECENTLY...SO WILL TRY NOT TO BE
TOO OPTIMISTIC. THE STRONG TO SEVERE POTENTIAL SHOULD DIMINISH THIS
EVENING. LOW TEMPERATURES SHOULD ME MILD (UPPER 60S W TO MID 70S SE)
WITH CLOUDS AND SHOWERS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE COLD FRONT SLOWLY MOVES OFF THE COAST WEDNESDAY MORNING. MODEL
SOUNDINGS AND TIME-HEIGHT CROSS-SECTIONS SUGGEST SHOWERS...AND
POSSIBLY A THUNDERSTORM COULD LINGER OVER SE PORTIONS MAINLY EARLIER
IN THE MORNING. ELSEWHERE...DRIER AIR WILL FILTER IN FROM THE
NORTHWEST...WITH PARTLY CLOUDY CONDITIONS GIVING WAY TO MAINLY CLEAR
CONDITIONS. AN ISOLATED SHOWER OR THUNDERSTORMS COULD PERSIST
IMMEDIATELY NORTH OF THE ALBEMARLE SOUND WITH DRY AIR OVERSPREADING
LINGERING LOW-LEVEL MOISTURE. HIGH TEMPERATURES WILL RANGE FROM THE
MID TO UPPER 80S WITH LOCALIZED LOW 80S ALONG THE IMMEDIATE ATLANTIC
COAST.
NW FLOW ALOFT WILL PREVAIL WEDNESDAY NIGHT THROUGH FRIDAY OVER THE
MID ATLANTIC AS A STRONG UPPER RIDGE BUILDS OVER THE MISSISSIPPI
VALLEY AND AN UPPER TROUGH LINGERS OVER ATLANTIC CANADA. AT THE
SURFACE...HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY NIGHT
AND MOVE OFF THE COAST THURSDAY NIGHT...WITH A LEE-TROUGH
POTENTIALLY SETTING UP OVER CENTRAL VA FRIDAY AS THE SURFACE HIGH
SETTLES OFF THE SOUTHEAST COAST. A WEAK IMPULSE IN THE NW FLOW MAY
BRING OCCASIONAL PASSING CLOUDS LATER THURSDAY NIGHT INTO FRIDAY
OTHERWISE...THE SKY SHOULD BE MAINLY CLEAR. DEWPOINTS WILL BE QUITE
COMFORTABLE FOR LATE JUNE AS AFTERNOON READINGS SHOULD FALL INTO THE
MID 50S TO AROUND 60...WITH VALUES SLIGHTLY HIGHER FROM VA BEACH
AREA TO THE NORTHERN SHORE OF THE ALBEMARLE SOUND.
HIGH TEMPERATURES THURSDAY SHOULD BE IN THE LOW TO MID
80S...FOLLOWED BY MAXIMA IN THE UPPER 80S TO LOW 90S FRIDAY. MORNING
LOW TEMPERATURES THURSDAY AND FRIDAY SHOULD RANGE FROM THE UPPER 50S
TO LOW 60S IN INLAND RURAL LOCATIONS TO THE MID TO UPPER 60S IN
URBAN AND COASTAL LOCATIONS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NO MAJOR CHANGE IN THINKING FOR THE HOLIDAY WEEKEND INTO EARLY NEXT
WEEK. UPPER LVL LONGWAVE PATTERN FOR THE MEDIUM RANGE TIME FRAME
CONTINUES TO BE CHARACTERIZED BY BROAD UPR LVL RIDGING OVER THE
CENTRAL/SOUTHERN PLAINS BUILDING EAST TO A POSITION OVER THE
SOUTHEASTERN US FOR HOLIDAY WEEKEND INTO ERY NEXT WEEK...EVENTUALLY
BECOMING DISLODGED/SHUNTED BACK SW BY STRONG SHORTWAVE ENERGY
TRAVERSING CENTRAL/EASTERN CANADA. THIS WILL TRANSLATE TO VERY
WARM/HOT CONDITIONS FOR THE HOLIDAY WEEKEND INTO EARLY NEXT
WEEK...WITH TEMPERATURES SLOWLY MODERATING BACK TOWARDS SEASONAL
VALUES TOWARDS THE MIDDLE OF NEXT WEEK.
GENERALLY BENIGN/DRY CONDITIONS FRIDAY NGT-SAT COURTESY OF HIGH
PRESSURE OVER THE OHIO VALLEY WL GIVE WAY TO INCREASING (MAINLY
DIURNALLY DRIVEN) RAIN CHCS BY SUN/MON AS RIDGE BUILDS EAST W/
RESULTANT SURFACE FLOW VEERING TO BECOME S-SW BY SUNDAY/MONDAY.
DESPITE CONTINUED WARM/DRY AIRMASS IN PLACE...STRONG INSOLATION/LLVL
INSTABILITY AND THE PRESENCE OF A WEAK LEE TROUGH COULD WELL PROVIDE
A FOCUSING MECHANISM FOR TYPICAL SCT AFTN CONVECTION SUNDAY AFTN/EVE
AND ONCE AGAIN ON MONDAY AFTN. WEAK COLD FRONT WL BE SHUNTED SOUTH
BY MIDWEEK...BUT HAVE KEPT POPS SLIGHT CHC OR LESS FOR NOW.
FOR TEMPERATURES...TEMPERATURES EASILY INTO THE MID 90S INLAND
(U80S/NR 90 AT IMMEDIATE COAST) OVER THE HOLIDAY WEEKEND...YIELDING
HEAT INDICES IN THE 100-103 RANGE SAT/SUNDAY. TEMPERATURES DO
EVENTUALLY MODERATE BACK INTO THE UPR 80S-LOWER 90S TOWARDS THE
MIDDLE OF NEXT WEEK. EARLY MORNING LOWS TO GENERALLY RANGE THROUGH
THE 60S.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SFC TROF AND SLOW MOVG COLD FRONT PUSHING THRU THE REGION THIS
EVENING. STRONG SHOWERS AND TSTMS AFFECTING CENTRL AND NRN VA
AHEAD OF THE FRONT. FRONT EXPECTED TO MOVE THRU RIC AFT MIDNIGHT
AND PUSH INTO CENTRL NC DURING EARLY MORNG HRS. HOWEVER BNDRY
MAY STALL NEAR THE SE VA/NE NC BORDER. TSTMS WILL LIKELY PERSIST
FOR PORTIONS OF THE CWA INTO THE LATE EVENING AND PSBLY AFT
MIDNIGHT. WNDS WILL SHFT FROM SW-W-N WITH FROPA. GRADUAL CLEARING
DURING THE OVERNIGHT AS WX DIMINISHES AND FRONT MOVES EAST.
OUTLOOK...VFR CONDITIONS AND DRY WEATHER WILL PREVAIL WEDNESDAY
AFTN THROUGH SATURDAY.
&&
.MARINE...
LIGHT SW FLOW CONTINUES THROUGH TNGT AHEAD OF A WEAK COLD
FRONT...WHICH WILL DROP ACROSS THE WATERS LATE TONIGHT/EARLY WED
MORNING. THE TIGHTENING GRADIENT AHEAD OF THIS FRONT WL ALLOW FOR
MODEST INCREASE IN WINDS LATER THIS AFTN/EVENING AND OVERNIGHT.
GIVEN WATER TEMPS IN THE UPR 70S...THINKING IS THAT SHALLOW
OVER-WATER INSTBY SHOULD SET THE STAGE FOR A MARGINAL/BRIEF SURGE
(MARGINAL SCA CONDITIONS) OVER CHES BAY EARLY WED MORNING.
THEREFORE...HV HOISTED SCA OVER THE CHES BAY FOR JUST BEFORE SUNRISE
WED MORNING THROUGH MIDDAY...WITH SUB-SCA (I.E. NO HEADLINES)
CONDITIONS EXPECTED OVER THE COASTAL WATERS. BOATING CONDITIONS TO
BECOME MORE TRANQUIL BY THURSDAY...WITH S-SW FLOW AND PLEASANT
BOATING CONDITIONS EXPECTED THROUGH THE FIRST HALF OF THE HOLIDAY
WEEKEND.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 1 PM EDT WEDNESDAY FOR
ANZ630>632-634.
&&
SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...MAM
AVIATION...MAM/JEF
MARINE...MAMHazardous weather outlook, Jun 28, 5:14 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 514 PM EDT TUE JUN 28 2011 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-292115- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 514 PM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO TONIGHT. ANY STORMS...ESPECIALLY FROM LATE THIS AFTERNOON THROUGH THIS EVENING...MAY CONTAIN STRONG...GUSTY WINDS...SMALL HAIL AND LOCALLY VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-650-652-654-656-658-292115- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 514 PM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-634-292115- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 514 PM EDT TUE JUN 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 1 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 28, 9:07 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
907 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM FLASH FLOOD E YORKTOWN 37.23N 76.51W
06/28/2011 YORK VA AMATEUR RADIO
6 TO 8 INCHES OF WATER COVERING ROADWAY ON STATE ROAD
1020 IN YORKTOWN.
&&
MONTEFUSCOLocal storm report, Jun 28, 9:09 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
909 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 1 NE CARSON 37.04N 77.39W
06/28/2011 PRINCE GEORGE VA 911 CALL CENTER
TREES DOWN ALONG SOUTH CRATER ROAD NORTH OF CARSON.
&&
JORROCKLocal storm report, Jun 28, 9:14 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
914 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 2 SSE CHESTER 37.32N 77.43W
06/28/2011 CHESTERFIELD VA PUBLIC
PIECE OF PATIO FURNITURE BLOWN THROUGH WINDOW OF
RESIDENCE ON POPLAR VIEW ROAD IN CHESTER.
&&
MONTEFUSCOLocal storm report, Jun 28, 9:18 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
918 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND DMG STONY CREEK 36.95N 77.40W
06/28/2011 SUSSEX VA LAW ENFORCEMENT
TIME IS RADAR ESTIMATED...TREE DOWN
&&
MONTEFUSCOSpecial weather statement, Jun 28, 9:28 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
928 PM EDT TUE JUN 28 2011
VAZ099-100-290215-
ACCOMACK VA-NORTHAMPTON VA-
928 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORM MOVING INTO THE LOWER EASTERN SHORE...
AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF NASSAWADOX...OR ABOUT 9 MILES
WEST OF EXMORE...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR WARDTOWN AT 935 PM EDT...EXMORE AT 945 PM EDT...PAINTER
AT 950 PM EDT...KELLER AT 955 PM EDT...MELFA AT 1000 PM EDT...
LOCUSTVILLE AT 1005 PM EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3760 7560 3757 7558 3734 7572 3728 7578
3719 7579 3711 7590 3712 7594 3709 7594
3708 7597 3715 7598 3725 7603 3731 7603
3737 7599 3757 7595 3768 7588 3785 7559
3776 7552
SCALORASpecial weather statement, Jun 28, 9:30 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
930 PM EDT TUE JUN 28 2011
VAZ089-092>094-096-290230-
ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-SOUTHAMPTON VA-SUFFOLK
VA-SURRY VA-
930 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WINDSOR...SMITHFIELD...AND
NEWPORT NEWS...
AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SURRY TO IVOR AND FRANKLIN...MOVING EAST
AT 25 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
RAYNOR AROUND 945 PM EDT...
LEES MILL AROUND 950 PM EDT...
WHITLEY AROUND 955 PM EDT...
ELWOOD AROUND 1000 PM EDT...
HOLLAND AROUND 1005 PM EDT...
WINDSOR AND SMITHFIELD AROUND 1010 PM EDT...
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.
RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LAT...LON 3659 7698 3690 7681 3695 7686 3699 7685
3706 7670 3714 7668 3719 7658 3722 7659
3721 7656 3709 7644 3712 7637 3710 7634
3712 7630 3708 7626 3701 7629 3699 7638
3697 7636 3682 7646 3662 7648
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:02 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Nottoway, Prince George, City of Petersburg | 58 min |
| Jun 28, 8:07 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, York | 38 min |
| Jun 28, 8:09 PM EDT | Special Weather Statement | AKQ | Hanover | 21 min |
| Jun 28, 8:17 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Greensville, Prince George, Sussex | 58 min |
| Jun 28, 8:18 PM EDT | Areal Flood Advisory | AKQ | Essex, Hanover, King and Queen, King William | 57 min |
| Jun 28, 8:31 PM EDT | Special Weather Statement | AKQ | Essex, Richmond, Westmoreland | 44 min |
| Jun 28, 8:51 PM EDT | Areal Flood Advisory | AKQ | Gloucester, York, City of Newport News | 84 min |
| Jun 28, 9:02 PM EDT | Special Marine Warning | AKQ | 88 min | |
| Jun 28, 9:03 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex | 42 min |
| Jun 28, 9:15 PM EDT | Special Marine Warning | AKQ | 45 min | |
| Jun 28, 9:28 PM EDT | Special Weather Statement | AKQ | Northampton | 47 min |
| Jun 28, 9:30 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Hampton, City of Newport News, City of Suffolk | 60 min |
| Jun 28, 10:07 PM EDT | Special Marine Warning | AKQ | 53 min | |
| Jun 28, 10:19 PM EDT | Areal Flood Advisory | AKQ | Gloucester, York, City of Newport News | 86 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.